Sign in to follow this  
Followers 0

Lamictal and Fatigue: Will It Ever Go Away?

5 posts in this topic

Posted · Report post

Does the fatigue from Lamictal ever wear off? I am on the 5th day of the 25 .mg starter pack, and I can't even get out of bed. Is this temporary? Please help. Thank God for the Labor Day weekend. I have been in and out of bed since Friday for no fucking reason. I am not depressed, just to the core bone-tired.

I just got off of 600mg of Equetro (carbamazepine) because it was causing off-the-chain fatigue. I had been on Equetro for 3 years. I also take 90 mg. of Cymbalta.

If the fatigue subsides, then maybe I will try and stick it out. Does anyone have any suggestions? How long does it take (if ever) to subside? Many thanks!!

P.S. to those of you on or near the Gulf coast, God Bless and I hope you all are going to be okay!! ;)

Share this post


Link to post
Share on other sites

Posted · Report post

I also take Lamictal and was tired. I talked to my pdoc and he prescribed a med that has characteristics of adderall but studdies show that this med will not trigger manic episodes. It is called Provigil. There also a generic. I can take 200mg up to twice a day. Always take the am dose with the other meds, and play by ear the second dose near 2pm. Works wonders for me and others that I have suggested it to. Also, there is a bonus (most of the pills can put pounds on our girlish/ boyish figures) -- the only bonus of having the ADD/ ADHD label is that this med has a tendency to drop a pound to two each week - and they stay off! I have lost 50 pounds since November (had gained 40 on Depakote). almost at my college weight! I feel that when I do the tremendous weight gain pill, I get more depressed that before I started these drugs. Xyprexa and Depakote did it for me. I will never take those again. Stange as it sounds, Lithium helps me better than any other med when it is flavoured with whatever to form a cocktail.

BTW, if you stop taking lamictal and a pdoc wanted to put you back on later, many people develop a rash that as it becomes more populated, usually results in DEATH! Cute, huh?

The Lithium thing is that you have to drink tons of water (soda, coffee, tea, juice, etc) does not count - or you could permanently screw up your kidneys. Also, especially if you have family history, you may develop hypothyroidism and will need to take synthroid (or generic) and have your thyroid levels checked with a small blood donation, at which time they will check/ monitor your lithium levels (there is actally a test with a range for the results indicating if the level of lithium that is circulating in your body is within the scientifically proven range of effectivness - amazing, huh?) You will also need an EKG every 6 months to monitor your heart. I think that all of the monitoring of these things is way cool - I feel like they actally care what happens to me and my health! Amazing that the pdoc does not have to experiment on us!!!

Let me know if you need/ want any other portions of my brain dump or personal experiences. Hope it was helpful!

--Kim

Share this post


Link to post
Share on other sites

Posted · Report post

For me, it went away in 3 weeks. Hang in there.

Share this post


Link to post
Share on other sites

Posted · Report post

Allow me to correct a few things in Kim's post.

Stopping and restarting lamotrigine - in appropriate ways - is not associated with higher risk of Stevens-Johnson syndrome (which is, I think, what Kim means by "DEATH!") Lamictal needs to be titrated slowly to reduce risk of SJS, and it needs to be tapered off slowly, as it is an anticonvulsant.

Fluid consumption is indeed important with lithium. Soda, coffee, tea, and juice do count. Caffeinated drinks have their own risks, because caffeine is a methylated xanthine, and xanthines increase lithium excretion, which translates to a lower lithium level. Sugared sodas and juices = higher caloric intake, and psychiatrists understand that much of the complaints of "weight gain due to lithium" are often "weight gain due to drinking a 2 liter bottle of 7-up" every day.

The international guidelines for lithium monitoring don't require 6 month EKGs. Blood levels, yes; actually, every 3 months is preferable. I could do more on this, but it isn't a lithium thread.

There is not yet a legal generic of Provigil in the US. You can thank the good folks at Cephalon for buying out the generic rights. Soon there will be one, but not quite yet.

Now, as to the fatigue issue and the OP -

I found that the fatigue reduced for me after some weeks, but I also found that it reduced over time for me with carbamazepine - I was using the IR form, not the XR form, though.

Messing about with dosing time helped a LOT, and I've heard this from several people. Have you tried changing the time of day you take it to see if that helps?

Share this post


Link to post
Share on other sites

Posted · Report post

Hi:

Silver, thank you so much for explaining this so clearly...i never understood it until now:

Fluid consumption is indeed important with lithium. Soda, coffee, tea, and juice do count. Caffeinated drinks have their own risks, because caffeine is a methylated xanthine, and xanthines increase lithium excretion, which translates to a lower lithium level. Sugared sodas and juices = higher caloric intake, and psychiatrists understand that much of the complaints of "weight gain due to lithium" are often "weight gain due to drinking a 2 liter bottle of 7-up" every day.

im stopping lamictal due to anxiety...pdoc and i are going to try lithium, again. just to note that provigil can cause some horrible anxiety. Provigil made me a shaking mind-melding mess. although it does work wonders for a lot of people on CB.

db

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0